MAUDE Adverse Event Report: ALMA LASERS LTD SOPRANO ICE; MEDICAL LASER

ALMA LASERS LTD SOPRANO ICE; MEDICAL LASER
Model Number 810
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption letter (e2013012) alma ltd.(manufacturer) is submitting the report on behalf of alma inc.(importer).(section h.3) alma lasers inc.(importer) is currently in the process of device retrieval.Alma lasers inc.(importer) will inspect the device once received.Should any additional findings be noted during the inspection of handpiece, alma lasers will submit a follow up report within fda published timeline.An investigation conducted by the manufacturer alma lasers ltd.Revealed that no non-conformities were recorded during the manufacturing process of the handpiece.Alma lasers investigated the reported issue and requested the facility for additional information regarding patient's alleged visit to emergency room.Facility reported that they have not seen the patient since 05/28/2018.Upon 2nd follow-up on 06/11/2018, facility reported that the patient did not go to the emergency room.As of 06/21/2018, according to the facility, the patient has retained legal counsel and they have not seen him.Upon examination of the available information, alma lasers chief scientist officer concluded that the laser hair removal procedure should not have been performed over the tattoo area and is the most likely root cause of this untoward adverse reaction.Additionally, it was patient's first treatment and it appears that skin test was not performed.Therefore, the most likely root cause is misuse.Tattoos are contraindicated in literature provided by alma lasers to customer during training.Alma lasers is relying on the user facility's diagnosis of 2nd degree burns.However, alma lasers also approached an independent medical expert for a formal medical assessment.As per the assessment, the skin reaction patient experienced was photothermal and the tattoo damage is permanent.The steroid oinment like elocom is recommended for 10 days as a treatment for skin injury and the expected healing time for skin injury is about 2 weeks.Alma lasers will send a letter to the customer to re-educate and reiterate the importance of following the protocol, contraindications and warnings.Even though the skin injury does not appear to be permanent, the tattoo damage is and therefore, alma lasers is submitting this report in good faith efforts.Should any additional information becomes available, alma lasers will submit a follow-up report within fda published timeline.
 
Event or Problem Description
The suspected device was used on the patient with skin type iv on upper shoulder and hand for hair removal procedure.As per the facility notes, rn (registered nurse) went over a tattoo with hair removal handpiece resulting in blistering on patient's upper shoulder and hand.The blistering did not show up right away.It was also noted that the facility nurse knew when she did the treatment that she should not have gone over the tattoo.However, the patient wanted her to perform hair removal over tattoo anyway.Patient also informed the nurse that he was going to a water park the next day.Both facility doctor and nurse advised against the sun exposure.Patient stated that he would stay in the shade and cover the area.Facility gave the patient antibiotic ointment and sterile gauze and instructed patient to keep dressed.He then returned to the facility on (b)(6) 2018 and later on (b)(6) 2018.On (b)(6) 2018, he informed the doctor that he was going to the emergency room to have them take a look at it.At that time, the facility was not aware if the patient went to the emergency room.Upon patient follow-up by alma on 06/11/2018, facility confirmed that the patient did not go to the emergency room (er).As per the facility, health of the patient at the time of treatment and complaint was healthy, and it is unknown if any medications were being used.Facility doctor saw the patient and diagnosed the alleged injury as 2nd degree burn with blistering on tattoos and said that the pictures look worse than it really is.

Brand Name
SOPRANO ICE
Common Device Name
MEDICAL LASER
Manufacturer (Section D)
ALMA LASERS LTD
14 & 15 halamish st. pob 3021
caesarea north industrial park
caesarea hazafon 3088900,
IS 
MDR Report Key7634556
Report Number3004167969-2018-00005
Device Sequence Number2195033
Product Code GEX
UDI-Device Identifier17290110120693
UDI-Public17290110120693
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Model Number810
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/26/2018
Device Age4 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/25/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age26 YR